I have battled relentlessly with my weight as every drug I am put on including Elmiron the doctor always says - 'this may put weight on you'. I get very annoyed when I read a docs page in a magazine and they say the ONLY answer to weight problems is to eat less and exercise more but we know that other factors such as the drugs we take play a big part in reducing our ability to do that effectively. I am also saddled with an underactive thyroid and recently dieted for 6 weeks and exercised everyday and lost just 1lb in weight. I am going to join weight watchers after xmas but the depressing thing is I know I will have to pay far more than everyone else and be there longer. Its always going to be harder for us but if we try to come to terms with that (some how) we should cope. I now hate hearing people talk about weight issues that do not have health problems such as ours. Good luck with your efforts and if it only keeps you fitter that is better than nothing.
(Apologies if this is a duplicate message. There was a server disconnect while submitting.)
I am hoping that is not the case, since I just started Elmiron in the last 4 months. :) I will say that I had met my Weight Watchers goal weight and maintained it there long enough to get my Lifetime Member status, but then with asthma flares, had issues losing/maintaining weight. I was put on steroids for a while (I think 9 months) and I know when I am steroids I have weight issues. I also, like the previous poster, have hypothyroidism. It is maintained with Levoxyl and tests in the normal range as long as I am on the medication. I have had hypothyroidism for almost 9 years, right after I had our first (and only) by birth son. (We adopted a baby girl since then.) I suddenly had anxiety, hypothyroidism, high cholesterol (315), and acid reflux that was shooting into my larynx and lungs.
This has become a long story with a simple ending: Many of our medications and certainly the combination of medications we take may cause us to want to eat things we normally wouldn't desire, feel hungrier than we ever have before, and really just have pain that can get in the way of the life we want (full of exercise, energy and good-for-us food). I think IC has been one of the single conditions that has had me couch-ridden. Being on the couch or in bed is not conducive to weight loss, obviously!
As far as doctor's telling us that some medications/conditions make it harder to lose weight: It makes me want to give them a swift kick in the rump. It is defeating before we are even attempting. I don't know of a single person who is trying to lose weight who doesn't have some obstacle to overcome, even beyond medications or physical ailments. It just means we have to be stronger mentally, have an awesome support group, and really knock the thoughts out of our minds that it is going to be harder.
Of course, that is just my opinion, from my viewpoint on the actual and proverbial couch. Wishing the best of life and health for you, TC
This is a great question... I had been on elmiron for about 2 years until 2005 when my divorce settlement insurance ran out. Had put on ALOT of weight but I was also eating a pint of Ben & Jerry's Pistachio Pistachio and other junk, had stopped walking my six miles over and back on a bridge because of bursitis in my hip... I am a former dancer/instructor and my normal weight is about 95. I was going through menopause and thought that and my lack of proper diet was the problem along with the divorce and constant pain and new job. About 2 years ago the weight finally started coming off... first slowly and then suddenly I was down to 90 pounds.
I was finally hired full time in January of 2010 working with computers so I had insurance again and went back to the Urologist and started Elmiron. I said I'd give it a year but it really isn't working... stats say it only works for about 30%, so I'm at that year mark and I weigh about 118, feel bloated and my legs and feet are somewhat swollen. I am going to talk to my uro about tapering off and I will post if I notice the swelling and weight start to go down.
- Elmiron Information for Consumers
- Elmiron Information for Healthcare Professionals (includes dosage details)
- Side Effects of Elmiron (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have Interstitial cystitis. I have tried Elmiron, Clorpactin instillations. Urocyst installations?
Posted 19 Nov 2010 • 1 answer
Posted 9 Jun 2011 • 1 answer
Posted 18 Jun 2011 • 2 answers
Posted 27 Jan 2015 • 2 answers
Posted 30 Apr 2016 • 1 answer